MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM DISPOSABLE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM DISPOSABLE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203952
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy procedure, the dilator was inserted into the bone of the humeral head in order to prep for a 5.5mm healicoil regenesorb anchor -as is standard practice.Approximately half way through insertion the inserter plastic handle sheared off from the metal shaft rendering it unable to insert any further.No patient injuries reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device was not returned.The investigation was limited to the information provided.The investigation could not draw any conclusions about the reported event with the clinical details provided.A review of the device history record was performed which confirmed no inconsistencies.No further investigation is warranted at this time.(b)(4).

Brand Name
HEALICOIL RG DILATOR 5.5MM DISPOSABLE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6940792
Report Number1219602-2017-01287
Device Sequence Number1460337
Product Code MAI
UDI-Device Identifier00885554031713
UDI-Public(01)00885554031713(17)220131(10)50644602
Combination Product (Y/N)N
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number72203952
Device Catalogue Number72203952
Device Lot Number50644602
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1